Jump to content
CrazyBoards.org

Adderall + Geodon + Lexapro Causing jitteriness + confusion


Recommended Posts

My doses:

60mg Adderall XR (morning)

20mg Geodon (bedtime)

10mg lexapro (bedtime)

I've had the lexapro just for this past week - it has caused several things which I don't like. It feels like my motor coordination goes to shit in the afternoon. Simple motions end up having lots of vibration, like turning my head up or down from my desk. Even writing exhibits a lot of jitteriness. Definitely not cool and not something I can tolerate. Can I expect this to go away or should I try a different med?

Will all SSRIs have this type of effect?

Link to comment
Share on other sites

Guest FrannyNZooey

My doses:

60mg Adderall XR (morning)

20mg Geodon (bedtime)

10mg lexapro (bedtime)

I've had the lexapro just for this past week - it has caused several things which I don't like. It feels like my motor coordination goes to shit in the afternoon. Simple motions end up having lots of vibration, like turning my head up or down from my desk. Even writing exhibits a lot of jitteriness. Definitely not cool and not something I can tolerate. Can I expect this to go away or should I try a different med?

Will all SSRIs have this type of effect?

I do not know if it is the Lexapro or the cocktail of all 3 meds. Since all three have stimulating, shakiness type side effects.

Lexapro can be stimulating, it was to me.

Since on Geodon for mood stabilization, I no longer take Lexapro.

I was never on Adderall type meds, I tried at low dose, did not like, I took Strattera back then instead.

I would suggest asking doc about the mix.

Aly

Link to comment
Share on other sites

Guest it's been about a week now .

and the tremors have only become worse. I stayed home from work today because I didn't want to be seen shaking so much. My doc suggests I stay the course, but this side effect is not acceptable to me. The idea is to treat an obsessive component as well as an overly negative way of perceiving things.

Am I entering a world of pain here? Will withdrawal symptoms be very strong for the next few days?

Clearly im sensitive to meds, so would a combo of 5-HTP and/or St John's wort be worth trying ?

I got these suggestions from a book by Dr. Amen, Healing ADD (Type 1 & 3).

My doses:

60mg Adderall XR (morning)

20mg Geodon (bedtime)

10mg lexapro (bedtime)

I've had the lexapro just for this past week - it has caused several things which I don't like. It feels like my motor coordination goes to shit in the afternoon. Simple motions end up having lots of vibration, like turning my head up or down from my desk. Even writing exhibits a lot of jitteriness. Definitely not cool and not something I can tolerate. Can I expect this to go away or should I try a different med?

Will all SSRIs have this type of effect?

I do not know if it is the Lexapro or the cocktail of all 3 meds. Since all three have stimulating, shakiness type side effects.

Lexapro can be stimulating, it was to me.

Since on Geodon for mood stabilization, I no longer take Lexapro.

I was never on Adderall type meds, I tried at low dose, did not like, I took Strattera back then instead.

I would suggest asking doc about the mix.

Aly

Link to comment
Share on other sites

and the tremors have only become worse. I stayed home from work today because I didn't want to be seen shaking so much. My doc suggests I stay the course, but this side effect is not acceptable to me. The idea is to treat an obsessive component as well as an overly negative way of perceiving things.

I can't tell you how to communicate with your doctor, but I will say that it is important for you to do so if you are going to go off of the medication. Side effects may diminish, but I have had a couple times when I knew that I shouldn't be on a medication anymore. Sometimes it comes down to a judgement call based on how well you think you know your body.

Clearly im sensitive to meds, so would a combo of 5-HTP and/or St John's wort be worth trying ?

I got these suggestions from a book by Dr. Amen, Healing ADD (Type 1 & 3).

Wait. First- this doesn't not mean you are sensitive to meds. There could be many things going on. Maybe you are not tolerant of the side effects of this particular medication, maybe it won't work for you, maybe the combindation of all three isn't a good one for you.

Second- While 5-HTP and St. John's are helpful for some people, they can also cause harm. Anything that is powerful enough to have a positive effect can have a negative one as well and you should be consulting your doctor on this.

Not all medications of the same class will do the same thing.

So you have quite a few options.

~navy~

Link to comment
Share on other sites

Firstly, do not go off a medication cold-turkey and without talking to your doctor. Even if he says "no" you can still say that you need to know how to do it safely.

Second, side effects really do diminish over time.

Ok, now on to the St. John's Wort or 5HTP.

St. John's i would say no. a total no to all people, but doubly so to you. it affects many neurotransmitters, not just serotonin. and given that you are on adderall and geodon, it has to potential to cause a lot of problems.

As for 5HTP.... Geodon works on dopamine and on serotonin. Because of this, I think it would be extremely unwise to start taking something that may affect your serotonin levels without talking to your doctor first.

The interactions between different rx medications have usually been studied. Unfortunately, we can't say the same for treatments like amino acids.

Talk to your doctor. Tell him you are unhappy, politely insist that he listen. He is not in charge, you are paying him to help you. An ideal doctor-patient relationship is one where the doctor and the patient work together to make the patient better. You deserve this type of relationship.

Best,

Penny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...